Jump to content

Shoulders "creeping" up to my ears


WhoAmI
 Share

Recommended Posts

Anyone else have this problem? My shoulders constantly "creep" up towards my ears. It's like I'm in a constant state of shrugging my shoulders! I try to be aware of it and keep them relaxed, but they always tense up again. I've talked to my doctor about it, but he has told me he's seen it in other patients on Cymbalta and I will have to deal with it. It's not a withdrawal issue since I've had the problem since before beginning my taper.

 

Does anyone else have this issue and have you found anything that helps?  Aside from getting massages since I can't afford to do that.

My intro link: http://survivingantidepressants.org/index.php?/topic/4644-whoami-i-hope-to-find-out/?p=57607

I've taken antidepressants since 1997. From 1997-1999~I tried wellbutrin, paxil, prozac, and maybe some others I can't remember. 1999-2009~Effexor XR 150mg. 2009-2010~Cymbalta 30mg. 2010-present~Cymbalta 60mg. (Dates are rough estimates.)

 

Began micro-taper Jul 13, 2013.

As of May 19, 2014 removing 94 beads from 60mg capsule, approx 31.8mg.

As of August 2014 removing 106 beads from 60mg capsule, approx 28.2mg.

As of July 2015 down to approx. 23mg. (20mg capsule + 10 beads from a 60mg capsule) + .5mg Ativan as needed for anxiety/panic/generally crappy anxious no good feelings.

 

Also taking:  Omega3; Magnesium; Vitamins D, E, & B12; Calcium; Estrace 2mg.

Link to comment
Share on other sites

My neck / shoulders have been in a state of tension for as long as I can remember. I always thought it was a common area that people carry tension. I find it interesting that your doctor acknowledges Cymbalta CAUSING or increasing this.

 

One exercise that may help...

 

Raise your shoulders upwards toward your ears as far as possible and hold for a few seconds. Then release completely. I think it may help to fatigue the muscles and also make you more aware of when they're creeping upwards. (Isometric?)

 

Also, avoid carrying anything over your shoulders (on straps), regardless of weight. This creates a automatic lifting of shoulders to keep object in place. If I have to carry anything on strap, I wear it across my body.

 

Rolling your shoulders in a circular backward motion may help. Also do it with arms extended.

 

I've been through extensive PT for the neck / shoulders over the years. I'll probably think of more!

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

My neck / shoulders have been in a state of tension for as long as I can remember. I always thought it was a common area that people carry tension. I find it interesting that your doctor acknowledges Cymbalta CAUSING or increasing this.

 

One exercise that may help...

 

Raise your shoulders upwards toward your ears as far as possible and hold for a few seconds. Then release completely. I think it may help to fatigue the muscles and also make you more aware of when they're creeping upwards. (Isometric?)

 

Also, avoid carrying anything over your shoulders (on straps), regardless of weight. This creates a automatic lifting of shoulders to keep object in place. If I have to carry anything on strap, I wear it across my body.

 

Rolling your shoulders in a circular backward motion may help. Also do it with arms extended.

 

I've been through extensive PT for the neck / shoulders over the years. I'll probably think of more!

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

Thanks Barb, I'll try that. It does help to apply downward pressure on my shoulders, too. I just need someone here to do that, lol!

 

I don't know that my doc saw a CAUSAL relationship between Cymbalta and the shoulder creep, but he definitely said he has had complaints from others. There could be a number of things causing it, but Cymbalta was a common denominator. We'll probably never know all the issues that these drugs cause.

My intro link: http://survivingantidepressants.org/index.php?/topic/4644-whoami-i-hope-to-find-out/?p=57607

I've taken antidepressants since 1997. From 1997-1999~I tried wellbutrin, paxil, prozac, and maybe some others I can't remember. 1999-2009~Effexor XR 150mg. 2009-2010~Cymbalta 30mg. 2010-present~Cymbalta 60mg. (Dates are rough estimates.)

 

Began micro-taper Jul 13, 2013.

As of May 19, 2014 removing 94 beads from 60mg capsule, approx 31.8mg.

As of August 2014 removing 106 beads from 60mg capsule, approx 28.2mg.

As of July 2015 down to approx. 23mg. (20mg capsule + 10 beads from a 60mg capsule) + .5mg Ativan as needed for anxiety/panic/generally crappy anxious no good feelings.

 

Also taking:  Omega3; Magnesium; Vitamins D, E, & B12; Calcium; Estrace 2mg.

Link to comment
Share on other sites

  • Administrator

Could be muscle tension from the Cymbalta, could be too much time hunched over the computer!

 

Either way, Barb's exercises are excellent suggestions. Massage and chiro might help, too.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy